Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 134, NWS Midland/Odessa, TX

June 11, 2007Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jun 11, 2007, 8:53 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 8:53 PM MDT (02:53 UTC)
Expired
Jun 12, 2007, 12:00 AM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 120256
FFWMAF
NMC025-120600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
853 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL MIDNIGHT MDT

* AT 851 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  AN AREA OF THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OVER ONE INCH
  PER HOUR 19 MILES SOUTHWEST OF MCDONALD...MOVING NORTHEAST AT 20 
  MPH. SINCE HEAVY RAINFALL FELL IN AND AROUND MCDONALD...AND ALONG
  STATE HIGHWAY 206 TO THE SOUTH OF MCDONALD...EARLIER THIS EVENING
  FLASH FLOODING IS LIKELY IN THESE AREAS.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  MCDONALD...
  TATUM...
  RURAL AREAS OF NORTHERN LEA COUNTY...

FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371

$$
2 follow-up statements
000 
WGUS74 KMAF 120348
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1046 PM CDT MON JUN 11 2007

NMC025-120600-
LEA-
946 PM MDT MON JUN 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTHERN LEA COUNTY...

AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ONE 
INCH PER HOUR NEAR MCDONALD...MOVING NORTHEAST AT 20 MPH. SINCE HEAVY
RAIN FELL OVER THESE AREAS EARLIER THIS EVENING...FLASH FLOODING
COULD OCCUR IN AND AROUND MCDONALD.    

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371

$$
000 
WGUS74 KMAF 120607
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 AM CDT TUE JUN 12 2007

NMC025-120616-
LEA-
1206 AM MDT TUE JUN 12 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN LEA COUNTY...

AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD
WEAKENED AND NO LONGER APPEARS CAPABLE OF CAUSING FLASH FLOODING.

ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:13 PM MDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jun 11, 2:13 PM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CDT MON JUN 11 2007

.DISCUSSION...
FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS...
THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND
QPF.

TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND
DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED
OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM...
WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA
EXPECTED TONIGHT.  HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN
COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A
FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE
AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH
ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN
HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN
COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED
STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE
HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY
SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT.

THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS
OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS
THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE
MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A
REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED
HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE
FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW
BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED
FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP
CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER
NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT
OVER THE HIGHER TERRAIN OF NM.

HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH
THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS
ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE
FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND
THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS
BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS
REQUIRED SOME ATTENTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              68  89  68  91  /  20  30  20  10
CARLSBAD NM                64  90  64  94  /  50  20  20  10
DRYDEN TX                  68  89  68  93  /  20  30  20  10
FORT STOCKTON TX           67  89  67  93  /  40  30  30  20
GUADALUPE PASS TX          60  86  63  90  /  50  20  20  10
HOBBS NM                   66  90  64  91  /  40  30  20  10
MARFA TX                   56  80  56  87  /  50  30  30  20
MIDLAND INTL AIRPORT TX    68  89  67  94  /  30  30  20  10
ODESSA TX                  68  89  67  95  /  30  30  20  10
WINK TX                    72  94  67  99  /  40  30  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70
Hazardous weather outlook, Jun 11, 1:13 PM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT MON JUN 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS
AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED
SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN
THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE
THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE
STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS
AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.